Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2015 (2015), Article ID 369294, 7 pages
http://dx.doi.org/10.1155/2015/369294
Research Article

Classification of Multiply Travelling Wave Solutions for Coupled Burgers, Combined KdV-Modified KdV, and Schrödinger-KdV Equations

1Mathematics Department, Faculty of Science, Taibah University, Al-Ula, Saudi Arabia
2Mathematics Department, Faculty of Science, Beni-Suef University, Egypt
3Mathematics Department, College of Arts and Science, Taif University, Ranyah, Saudi Arabia

Received 24 August 2014; Accepted 1 November 2014

Academic Editor: Yasir Khan

Copyright © 2015 A. R. Seadawy and K. El-Rashidy. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Some explicit travelling wave solutions to constructing exact solutions of nonlinear partial differential equations of mathematical physics are presented. By applying a theory of Frobenius decompositions and, more precisely, by using a transformation method to the coupled Burgers, combined Korteweg-de Vries- (KdV-) modified KdV and Schrödinger-KdV equation is written as bilinear ordinary differential equations and two solutions to describing nonlinear interaction of travelling waves are generated. The properties of the multiple travelling wave solutions are shown by some figures. All solutions are stable and have applications in physics.

1. Introduction

The investigation of traveling wave solutions of nonlinear evolution equations (NLEEs) plays a vital role in different branches of mathematical physics, engineering sciences, and other technical arenas, such as plasma physics, nonlinear optics, solid state physics, fluid mechanics, chemical physics, and chemistry.

The Burgers’ equation has been found to describe various kinds of phenomena such as a mathematical model of turbulence [1] and the approximate theory of flow through a shock wave traveling in viscous fluid [2]. Fletcher using the Hopf-Cole transformation [3] gave an analytic solution for the system of two-dimensional Burgers’ equations.

The Korteweg-de Vries (KdV) equation which models shallow-water phenomena has been analyzed extensively using the invariance properties that occur from the Lie point symmetry generator that admits it. In particular, travelling wave solutions arise from the combination of translations in space and time. Also, Galilean invariants and scale-invariant solutions are dependent on first and second Painleve transcendent [4]. Further, the modified KdV (mKdV) has attracted interest in a similar way and its Lie point symmetry generators are known [5]. Recently, the combined KdV (cKdV) and mKdV equation has been studied using various methods with a special reference to soliton-type solutions. For example, simple soliton solutions to cKdV-mKdV used in plasma and fluid physics are obtained in [6]. Here, the particular form uses the fact that the equation admits a scaling symmetry which is nonexistent for the general cKdV [7, 8].

The topic of solitons produced by nonlinear interactions is a very fundamental topic in various fields, including optical solitons in fibers [9]. The one-dimensional soliton can be considered as a localized wave pulse that propagates along one space direction undeformed; that is, dispersion is completely compensated by the nonlinear effects. There is an enormous amount of literature about the integrability of nonlinear equations related to scattering equations, including especially inverse scattering theories, in relation to solitons [10]. In particular, analysis related to NLS and KdV equations has been studied [1012].

In recent years, various methods have been established to obtain exact traveling solutions of nonlinear partial differential equations, for example, the Jacobi elliptic function expansion method [13], the generalized Riccati equation method [14], the Backlund transformation method [15], the Hirota’s bilinear transformation method [16], the variational iteration method [1720], the tanh-coth method [21, 22], the direct algebraic method [23, 24], the Cole-Hopf transformation method [25, 26], the Exp-function method [2729], and others [30]. Recently, Wang et al. [31] introduced a method to obtain traveling wave solutions of the nonlinear partial differential equations, called the - expansion method.

This paper is organized as follows. An introduction is given in Section 1. In Section 2, an analysis and theory of method theory of transformation the partial differential equations to a bilinear ordinary differential equations. In Section 3, the multiple travelling wave solutions of coupled Burgers’e quations are obtained. Two cases of traveling wave solutions of the combined KdV-modified KdV equation are given in Section 4. In Section 5, multiple travelling wave solutions of the coupled Schrödinger-KdV equations are given.

2. An Analysis of the Method and Applications

Now, we simply describe the generalized extended tanh-function method. Consider a given system of NEEs, say, in two variables, and :We consider the following formal traveling wave solutions , , and , where is a constant to be determined later. Then, (1) and (2) become system of nonlinear ordinary differential equations asIn order to seek the traveling wave solutions of (3) and (4), we introduce the following new ansätz:where , , , ,   , and are constants to be determined later. The value of in (5) and (6) can be determined by balancing the highest-order derivative term with the nonlinear term in (5) and (6). The new variable satisfies .

There exist the following steps to be considered further.

Step 1. Determine the and of (5) and (6) by, respectively, balancing the highest order partial differential terms and the nonlinear terms in (3) and (4).

Step 2. Substituting (5) and (6) into (3) and (4), the corresponding ODEs, then let all coefficients of be zero to get an overdetermined system of nonlinear algebraic equations with respect to , , , , , , .

Step 3. By solving the system, we may determine the above parameters.

Step 4. Substituting the parameters , , , , , , obtained in Step 3 into (2), we can derive the solutions of equation.

3. Example I

The coupled Burgers’ equations [32] have applications in the quantum field theory, plasma physics, fluid mechanics, and solid state physics. The usual system of equation is as follows:Let us consider the traveling wave solutions , , and , and then (4) becomes

Balancing the nonlinear term and the highest order derivative gives . We suppose the solutions of (5) and (6) are of the formsSubstituting (11) and (12) into (9) and (10) with yields a set of algebraic equations for , , , , , , , , , , , , , .

By the solution of the above system of equations, we can find

Then, combining (11) and (12) with (13) and (14), we obtain the traveling wave solutions of (7) and (8) as

The shape solutions (15) and (16) are shown in Figures 1(a), 1(b), 1(c), and 1(d), with , , and .

Figure 1: Travelling waves solutions (15) with various different shapes are plotted: periodic solitary waves in (a) and contour plot in (b). Travelling waves solutions (16) with various different shapes are plotted: periodic solitary waves in (c) and contour plot in (d).

4. Example II

Consider the combined KdV-modified KdV equation:where , , and are constants. Let us consider the traveling wave solutions and , and then (17) becomesWe suppose the solution of (18) is of the form (11) and substituting into (18) yields a set of algebraic equations for , , , , . We have two cases for these equations that are found.

Case 1. By the solution of (11), we can findSubstituting (11) into (19) we have obtained the following solution of (17):

Case 2. By the solution of (11), we can findSubstituting from (11) and (21) we have obtained the following solution of (17):The shape solution (22) is shown in Figure 2(b), with and .

Figure 2: Travelling waves solutions (20) with various different shapes are plotted: periodic solitary waves in (a) and contour plot in (b). Travelling waves solutions (22) with various different shapes are plotted: periodic solitary waves in (c) and contour plot in (d).

5. Example III

Consider the coupled Schrödinger-KdV equations (Davey-Stewartson)Let us consider the traveling wave solutions and , and then (23) and (24) becomeWe suppose the solutions of (25) and (26) are of the forms (11) and (12). Substituting (11) and (12) into (25) and (26) yields a set of algebraic equations for , , , , , , , , , , , , , . The solution of the system of equations has two cases.

Case 1. Consider the following:  , , and ,

Substituting from (25), (26), (27), and (28), we have obtained the following solutions of (23) and (24):with .

Case 2. Consider the following:  , , and ,Substituting (31) and (32) into (25) and (26), we have obtained the following solutions of (23) and (24):with .

The shape solutions (29) and (30) are shown in Figures 3(a)and 3(b), with and . The shape solutions (33) and (34) are shown in Figures 3(c)and 3(d), with and .

Figure 3: Travelling waves solutions (29) and (30) with various different shapes are plotted: multiple travelling wave solutions (a and b). Travelling waves solutions (33) and (34) with various different shapes are plotted: multiple travelling wave solutions (c and d).

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. J. M. Burgers, “A mathematical model illustrating the theory of turbulence,” in Advances in Applied Mechanics, pp. 171–199, Academic Press, New York, NY, USA, 1948. View at Google Scholar
  2. C. A. J. Fletcher, “Generating exact solutions of the two-dimensional Burgers' equations,” International Journal for Numerical Methods in Fluids, vol. 3, no. 3, pp. 213–216, 1983. View at Publisher · View at Google Scholar · View at Scopus
  3. J. D. Cole, “On a quasi-linear parabolic equation occurring in aerodynamics,” Quarterly of Applied Mathematics, vol. 9, pp. 225–236, 1951. View at Google Scholar · View at MathSciNet
  4. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  5. G. Bluman and S. Kumei, Symmetries and Differenti al Equations, Springer, New York, NY, USA, 1986. View at MathSciNet
  6. J. Zhang, F. Wu, and J. Shi, “Simple soliton solution method for the combined KdV and MKdV equation,” International Journal of Theoretical Physics, vol. 39, no. 6, pp. 1697–1702, 2000. View at Publisher · View at Google Scholar
  7. A. R. Seadawy, “New exact solutions for the KdV equation with higher order nonlinearity by using the variational method,” Computers & Mathematics with Applications, vol. 62, no. 10, pp. 3741–3755, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. A. R. Seadawy, “Stability analysis for Zakharov-Kuznetsov equation of weakly nonlinear ion-acoustic waves in a plasma,” Computers & Mathematics with Applications, vol. 67, no. 1, pp. 172–180, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. G. P. Agrawal, Applications of Nonlinear Fiber Optics, Elsevier, 2008.
  10. E. Infeld and G. Rowlands, Nonlinear Waves, Solitons and Chaos, Cambridge University Press, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  11. A. H. Khater, M. A. Helal, and A. R. Seadawy, “General soliton solutions of ndimensional nonlinear Schrödinger equation,” IL Nuovo Cimento B, vol. 115, pp. 1303–1312, 2000. View at Google Scholar
  12. A. R. Seadawy, “Exact solutions of a two-dimensional nonlinear Schrödinger equation,” Applied Mathematics Letters, vol. 25, no. 4, pp. 687–691, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. S. Liu, Z. Fu, S. Liu, and Q. Zhao, “Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations,” Physics Letters. A, vol. 289, no. 1-2, pp. 69–74, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  14. Z. Yan and H. Zhang, “New explicit solitary wave solutions and periodic wave solutions for Whitham-Broer-Kaup equation in shallow water,” Physics Letters A, vol. 285, no. 5-6, pp. 355–362, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. C. Rogers and W. F. Shadwick, Backlund Transformations and Their Applications, Academic Press, New York, NY, USA, 1982. View at MathSciNet
  16. R. Hirota, “Exact solution of the korteweg-de vries equation for multiple Collisions of solitons,” Physical Review Letters, vol. 27, no. 18, pp. 1192–1194, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  17. J. H. He, “Variational iteration method for delay differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 2, no. 4, pp. 235–236, 1997. View at Publisher · View at Google Scholar · View at Scopus
  18. A. S. Arife and A. Yildirim, “New modified variational iteration transform method (MVITM) for solving eighth-order boundary value problems in one step,” World Applied Sciences Journal, vol. 13, no. 10, pp. 2186–2190, 2011. View at Google Scholar
  19. M. A. Helal and A. R. Seadawy, “Variational method for the derivative nonlinear Schrödinger equation with computational applications,” Physica Scripta, vol. 80, no. 3, Article ID 035004, pp. 350–360, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. S. T. Mohyud-Din, “Modified variational iteration method for integro-differential equations and coupled systems,” Zeitschrift für Naturforschung A, vol. 65, no. 4, pp. 277–284, 2010. View at Google Scholar
  21. W. Malfliet, “Solitary wave solutions of nonlinear wave equations,” The American Journal of Physics, vol. 60, no. 7, pp. 650–654, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  22. A. Bekir and A. C. Cevikel, “Solitary wave solutions of two nonlinear physical models by tanh-coth method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 1804–1809, 2009. View at Publisher · View at Google Scholar · View at Scopus
  23. A. R. Seadawy and K. El-Rashidy, “Traveling wave solutions for some coupled nonlinear evolution equations,” Mathematical and Computer Modelling, vol. 57, no. 5-6, pp. 1371–1379, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. A. R. Seadawy, “Traveling wave solutions of the Boussinesq and generalized fifth order KdV equations by using the direct algebraic method,” Applied Mathematical Sciences, vol. 6, pp. 4081–4090, 2012. View at Google Scholar
  25. A. H. Salas and C. A. Gomez, “Application of the Cole-Hopf transformation for finding exact solutions to several forms of the seventh-order KdV equation,” Mathematical Problems in Engineering, vol. 2010, Article ID 194329, 14 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  26. W. X. Ma and B. Fuchssteiner, “Explicit and exact solutions to a Kolmogorov-Petrovskii-PISkunov equation,” International Journal of Non-Linear Mechanics, vol. 31, no. 3, pp. 329–338, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. H. Naher, F. A. Abdullah, and M. A. Akbar, “The exp-function method for new exact solutions of the nonlinear partial differential equations,” International Journal of Physical Sciences, vol. 6, no. 29, pp. 6706–6716, 2011. View at Publisher · View at Google Scholar · View at Scopus
  28. I. Aslan and V. Marinakis, “Some remarks on exp-function method and its applications,” Communications in Theoretical Physics, vol. 56, no. 3, pp. 397–403, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. A. Yıldırım and Z. Pınar, “Application of the exp-function method for solving nonlinear reaction-diffusion equations arising in mathematical biology,” Computers & Mathematics with Applications, vol. 60, no. 7, pp. 1873–1880, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. A.-M. Wazwaz, “A new (2+1)-dimensional Korteweg-de Vries equation and its extension to a new (3+1)-dimensional Kadomtsev-Petviashvili equation,” Physica Scripta, vol. 84, no. 3, Article ID 035010, 2011. View at Publisher · View at Google Scholar · View at Scopus
  31. M. Wang, X. Li, and J. Zhang, “The G'/G-expansion method and travelling wave solutions of nonlinear evolution equations in mathematical physics,” Physics Letters A, vol. 372, no. 4, pp. 417–423, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. D. Kaya, “An explicit solution of coupled viscous Burgers' equation by the decomposition method,” International Journal of Mathematics and Mathematical Sciences, vol. 27, no. 11, pp. 675–680, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet